Alert archive / Michigan / Gale Warnings in 2009
Gale Warning 11, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 2, 2009, 4:25 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2009, 4:25 AM EDT (08:25 UTC)
- Expired
- Oct 2, 2009, 10:21 PM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
360 WHUS73 KAPX 020825 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 425 AM EDT FRI OCT 2 2009 LHZ345>347-LMZ341-342-021630- /O.UPG.KAPX.SC.Y.0066.000000T0000Z-091002T2100Z/ /O.NEW.KAPX.GL.W.0011.091002T0825Z-091003T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 425 AM EDT FRI OCT 2 2009 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ348-LMZ323-344-LSZ321-322-021630- /O.EXT.KAPX.SC.Y.0066.000000T0000Z-091003T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 425 AM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ349-LMZ345-346-021630- /O.CON.KAPX.SC.Y.0066.000000T0000Z-091002T2100Z/ STURGEON POINT TO ALABASTER MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 425 AM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
523 WHUS73 KAPX 021501 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 AM EDT FRI OCT 2 2009 LHZ345>347-LMZ341-342-022315- /O.CON.KAPX.GL.W.0011.000000T0000Z-091003T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1101 AM EDT FRI OCT 2 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ349-LMZ345-346-022100- /O.CON.KAPX.SC.Y.0066.000000T0000Z-091002T2100Z/ STURGEON POINT TO ALABASTER MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1101 AM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ348-LMZ323-344-LSZ321-322-022315- /O.CON.KAPX.SC.Y.0066.000000T0000Z-091003T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1101 AM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
249 WHUS73 KAPX 021939 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 339 PM EDT FRI OCT 2 2009 LHZ345>347-LMZ341-342-030300- /O.CON.KAPX.GL.W.0011.000000T0000Z-091003T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 339 PM EDT FRI OCT 2 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ345-346-030300- /O.EXT.KAPX.SC.Y.0066.000000T0000Z-091003T0300Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 339 PM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ348-349-LSZ321-322-030600- /O.EXT.KAPX.SC.Y.0066.000000T0000Z-091003T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 339 PM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ323-344-030300- /O.CON.KAPX.SC.Y.0066.000000T0000Z-091003T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 339 PM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
427 WHUS73 KAPX 030221 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1021 PM EDT FRI OCT 2 2009 LHZ345>347-LMZ341-342-030900- /O.CAN.KAPX.GL.W.0011.000000T0000Z-091003T0300Z/ /O.EXA.KAPX.SC.Y.0066.000000T0000Z-091003T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1021 PM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ323-344>346-030330- /O.CAN.KAPX.SC.Y.0066.000000T0000Z-091003T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1021 PM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ348-349-LSZ321-322-030900- /O.CON.KAPX.SC.Y.0066.000000T0000Z-091003T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1021 PM EDT FRI OCT 2 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 2, 3:26 AM EDT, 59 minutes earlier.
Area forecast discussion, Oct 2, 3:26 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
326 AM EDT FRI OCT 2 2009
.SYNOPSIS.../ISSUED AT 323 AM/
A PLAINS STORM SYSTEM MOVED INTO THE UPPER MIDWEST OVERNIGHT...
WHILE AN ASSOCIATED WARM FRONT LIFTED INTO THE OHIO VALLEY. AN
AREA OF RAIN WILL OVERSPREAD NORTHERN MICHIGAN TODAY...IN ADVANCE
OF THE WARM FRONT...THAT IS PROGGED TO LIFT NORTH THIS AFTERNOON.
THE UPPER MIDWEST STORM SYSTEM WILL ROTATE INTO THE GREAT LAKES
SATURDAY...BEFORE EXITING NORTH INTO QUEBEC SUNDAY NIGHT. THIS
PATTERN WILL CREATE A RAINY OCTOBER WEEKEND OVER THE NORTHERN
LAKES...WITH AFTERNOON HIGHS RUNNING A FEW DEGREES BELOW NORMAL.
&&
.SHORT TERM.../ISSUED AT 323 AM/...TODAY
CLOUDS HAVE BEEN ENCROACHING IN ON THE NORTH WOODS ALL NIGHT. LOW
STRATO CU HAS BEEN LEAKING BACK WESTWARD VIA DEVELOPING EASTERLY
WINDS. TO THE SOUTH...HIGHER LEVEL CLOUDS AND INITIAL BAND OF
OCCLUDED FRONTAL PRECIP HAS BEEN WORKING IN TO THE SW CWA.
TEMPERATURES HAVE BEEN RISING OVERNIGHT IN RESPONSE TO INCREASED
WIND/CLOUD...GENERALLY HOLDING IN THE LOW TO MID 40S.
DEEP/STACKED STORM SYSTEM WILL STAGGER INTO IL/WI BORDER/SRN LK MI
AREA THIS AFTERNOON...WHILE OCCLUDED FRONT LIFTS INTO THE SRN CWA
SOUTH OF M-32...WITH AXIS OF DEEP MOISTURE SWINGING NORTHWARD
THROUGH THE DAY AHEAD OF THIS FEATURE. PLENTY OF UPPER DIVERGENCE
AND OVERALL DEEP LAYER -DIVQ ASSOCIATED WITH THIS LOW PRESSURE SYSTEM
AND EVERYONE WILL SEE A SWATH OF RAIN DEVELOP OVERHEAD...JUST NOT
UNTIL LATE THIS AFTERNOON ACROSS EASTERN UPPER. ADDITIONAL ACTIVITY
COULD LINGER FOR MUCH OF THE DAY ACROSS THE SRN CWA...ALONG ACTUAL
FRONTAL ZONE...HELPED BY POSSIBLE LATE AFTERNOON SECONDARY PLUME OF
MOISTURE/VORTICITY...AND SOME BETTER SW FLOW AND LAKE ENHANCEMENT
POTENTIAL WITH H8 TEMPS AT 1-2C.
MAIN PLUME OF INSTABILITY ASSOCIATED WITH DRY SLOT PUNCHES TO OUR
SE...BUT DUE TO THE STRONG DYNAMICS IN PLAY...CAN CERTAINLY SEE AN
ISOLATED CLAP OF THUNDER. THIS WOULD MAINLY BE ACROSS THE FAR SE
CWA...BUT WILL INCLUDE A SLIGHT CHANCE OF THUNDER FOR ALL AREAS
SOUTH OF M-32.
WITH TEMPS IN THE LOW TO MID 40S TO START THE MORNING...AND
CLOUDS/PRECIP THICKENING THROUGH THE DAY...AND THE ONLY WAA (SLIGHT)
ACROSS THE FAR SRN CWA...SEE TEMPS NOT RESPONDING MUCH AT ALL. WILL
KEEP MANY AREAS LOCKED IN THE 40S...WITH SOME 50S ACROSS THE SOUTH.
SMD
&&
.LONG TERM.../ISSUED AT 323 AM/...TONIGHT AND BEYOND
FRIDAY NIGHT AND SATURDAY...OCCLUDED FRONT/DEEPER MOISTURE AND
DEFORMATION WRAPS NW ACROSS WESTERN AREAS OF CHIP/MACK COUNTIES OF
EASTERN UPPER MICHIGAN AND FAR NRN LK MICHIGAN. RAINFALL INTENSITY
SHOULD FALL OFF A BIT...AS OVERALL -DIVQ WANES WITH EXIT OF LLJ AND
BETTER WAA NOW ACROSS EASTERN CANADA. THIS DOESNT DETRACT FROM HOW
UGLY OF A PERIOD THIS WILL BE...AS THE STACKED LOW WILL SETTLE RIGHT
OVER THE NORTH WOODS. EXPANSIVE CLOUDS...SEVERAL SHORTWAVES/SFC
TROUGHS ROTATING AROUND THIS SYSTEM...ALL RESULTING IN PERIODS OF
RAIN SHOWERS...MORE LIGHT IN NATURE. TEMPERATURES OVER THIS TIME
FRAME ARE LIKELY TO NOT SWAY MORE THAN 5-7 DEGREES...SO WILL LOWER
HIGHS A BIT...AND RAISE MINS. EXPECT READINGS GENERALLY IN THE 40S.
SATURDAY NIGHT AND SUNDAY...SYSTEM STARTS PULLING NORTH AND AWAY
FROM THE REGION...TAKING THE DEEPER MOISTURE ALONG FOR THE RIDE.
WILL STILL HAVE A TROUGH TO SWING THROUGH DURING THIS TIME. BETTER
WESTERLY FLOW DEVELOPS IN THE WAKE OF THE DEPARTING STORM...AND WITH
H8 TEMPS STILL 1-2C...SHOULD HAVE SOME BETTER MOISTURE/HEAT FLUX OFF
THE LAKES. SO THE POTENTIAL IS GREATER FOR LAKE EFFECT RAIN SHOWERS
INTO SUNDAY...AND MORE SO ACROSS NW LOWER/HIGHER TERRAIN. WILL SORT
OF TWEAK THE SUNDAY POP/WX GRID FOR THIS IDEA. THERE ARE MANY
QUESTIONS SURROUNDING THE TIMING/LOCATION OF LOW AND SFC TROUGHS.
THEREFORE...WILL NOT CHANGE SATURDAY AT THIS POINT...BUT WOULD THINK
MOST AREAS ARE LIKELY TO SEE AT LEAST SOME RAINFALL.
LATER PERIODS...MAYBE SOME LINGERING LK EFFECT SUNDAY NIGHT...WITH A
NO RAIN MONDAY AS SFC HIGH PRESSURE ARRIVES. LOOKING LIKE WE WILL
NOT SEE MUCH SUN THOUGH...AS HIGH LEVEL MOISTURE AHEAD OF NEXT
SYSTEM ALREADY START TO SPREAD IN OVER THE REGION. THIS SYSTEM IS
LOOKING LIKE ONE TO WATCH. ALTHOUGH PRETTY FAR OFF INTO THE FORECAST
PICTURE...LOOKS LIKE A NICE SET UP FOR SOME POSSIBLE ROUGH
WEATHER. WELL HAVE TO WAIT AND SEE. SMD
&&
.MARINE.../ISSUED AT 323 AM/
EASTERLY WINDS ALREADY ON THE RISE ACROSS THE GREAT LAKES AS
PRESSURE GRADIENT TIGHTENS AHEAD OF APPROACHING STORM SYSTEM IN SRN
MN. THE STRAITS AND SHORELINE OF MACKINAC COUNTY WILL SEE THE
STRONGEST WINDS...AS COASTAL CONVERGENCE/CHANNELING/FUNNELING
EFFECTS ARE ALREADY NOTICED. WITH 950MB WINDS INCREASING TO
30KTS...AM A BIT CONCERNED ABOUT GALES IN THIS REGION...ESPECIALLY
CONSIDERING THE UNSTABLE CONDITIONS OVER THE LAKES. WILL UPGRADE TO
GALE WARNING HERE. SMALL CRAFTS ELSEWHERE. CERTAINLY CHOPPY OUT
THERE INTO AT LEAST THE EVENING...BEFORE STORMS SYSTEM MOVES IN
OVERHEAD AND WINDS WEAKEN. IN ADDITION...SWATH OF RAIN TO SWEEP
NORTHWARD THROUGH THE DAY...WITH ADDITIONAL PERIODIC RAINS TO FOLLOW
INTO SATURDAY NIGHT. ADDITIONAL LAKE EFFECT RAIN SHOWERS POSSIBLE
SUNDAY INTO SUNDAY NIGHT. WORST CONDITIONS EXPECTED TODAY INTO THIS
EVENING. SMD
&&
.AVIATION.../ISSUED AT 125 AM/...VALID FOR 06Z TAFS
TWO AVIATION CONCERNS THRU THE TAF PERIOD. FIRST IS LIKELIHOOD OF
MVFR CLOUD DECK TO COME ROLLING IN OFF LAKE HURON OVERNIGHT...
AFFECTING PRIMARILY KAPN BUT POTENTIALLY SPILLING TOWARD KPLN TOWARD
09Z. OTHERWISE...MAIN FOCUS WILL BE ON APPROACHING WARM FRONT LATE
TONIGHT BUT ESPECIALLY INTO FRIDAY. SAID FRONT WILL BRING LOWERING
CEILINGS AREA-WIDE (FOR THOSE SPOTS NOT ALREADY STUCK IN LAKE
CLOUDINESS)...WITH RAIN SPREADING FROM SOUTH TO NORTH. ANTICIPATE
MVFR CONDITIONS WILL GIVE WAY TO IFR CEILINGS DURING THE AFTERNOON
WITH APPROACH OF FRONT/BEST LOW LEVEL MOISTURE. WIND SHEAR ALSO AN
ISSUE THRU THE DAY AS 40KT LOW LEVEL JET CRANKS UP ALOFT...THOUGH
SURFACE WINDS WILL ALSO BE ON THE GUSTY SIDE. IMPROVEMENT INTO THE
LATE EVENING AS THE FRONT PUSHES NORTH...WITH APPROACHING DRY SLOT
SUPPORTING AN END TO THE RAIN AND INCREASING CEILINGS.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-342-
344.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ345-
346.
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR LMZ341.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ347-348.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ349.
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR LHZ345-346.
LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322.
&&Hazardous weather outlook, Oct 1, 4:07 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EDT THU OCT 1 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 022315- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 407 PM EDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MSB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.